Asian Journal of Mathematics

Volume 20 (2016)

Number 2

Generalized Newton transformation and its applications to extrinsic geometry

Pages: 293 – 322

DOI: http://dx.doi.org/10.4310/AJM.2016.v20.n2.a4

Authors

Krzysztof Andrzejewski (Department of Theoretical Physics and Computer Science, University of Lódź, Poland)

Wojciech Kozłowski (Department of Mathematics and Computer Science, University of Lódź, Poland)

Kamil Niedziałomski (Department of Mathematics and Computer Science, University of Lódź, Poland)

Abstract

In this article we introduce a generalization of the Newton transformation to the case of a system of endomorphisms. We show that it can be used in the context of extrinsic geometry of foliations and distributions yielding new integral formulas containing generalized extrinsic curvatures.

Keywords

Newton transformation, foliation, integral formulas, shape operator

2010 Mathematics Subject Classification

Primary 53C12. Secondary 53C65.

Full Text (PDF format)

Published 18 March 2016